Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Lubbock, TX

March 21, 2000Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 21, 2000, 11:21 PM CST for Yoakum County, Texas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 21, 2000, 11:21 PM CST (05:21 UTC)
Expired
Mar 22, 2000, 12:00 AM CST
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 11:45 PM CSTThunderstorm WindDenver City, TXStrong wind damaged three power poles north of town.
Mar 21, 11:45 PM CSTThunderstorm WindAllred, TXStrong wind damaged four power poles north of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 11:00 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3806 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 220522
SVRLBB
TXC501-220600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1121 PM CST TUE MAR 21 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOAKUM COUNTY IN NORTHWEST TEXAS

* UNTIL MIDNIGHT CST

* AT 1119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  GOLFBALLS 19 MILES SOUTHWEST OF PLAINS...OR ABOUT 13 MILES WEST OF
  DENVER CITY...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE PLAINS    
  AND BRONCO.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 329U6 10305 3297 10273 3336 10268 3337 10297

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 9:21 PM CST, 2 hours earlier.

Area forecast discussion, Mar 21, 9:21 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
921 PM CST TUE MAR 21 2000

ARCTIC COLD FRONT THROUGH ALL BUT EXTREME SOUTHEASTERN CWA AS OF 9
PM.  THIS BOUNDARY SHOULD CONTINUE A SLOW MOVEMENT TO THE SOUTH.
WITH THE AREA NEARLY SATURATED WOULD EXPECT TEMPERATURES TO REMAIN
NEAR PRESENT VALUES THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS
WERE INCREASING IN COVERAGE ACROSS SOUTHEAST NEW MEXICO.  EXPECT
THIS TREND TO CONTINUE AND SPREAD OVER THE SOUTH PLAINS THE NEXT
COUPLE HOURS AS ISENTROPIC LIFT INCREASES OVER THE ARCTIC BOUNDARY.
ELEVATED LAYER CONTINUES TO BE UNSTABLE WITH GOOD SHEAR PROFILES SO
SOME STORMS MAY BE ABLE TO ROTATE. SINCE THEY WILL NOT DEVELOP FROM
THE SURFACE THE THREAT WILL BE LARGE HAIL. WILL CONTINUE THE MENTION
OF SEVERE.  ONLY CHANGES TO THE FORECAST WILL BE TO DECREASE
TEMPERATURES SLIGHTLY TO CURRENT LEVELS.  WILL ALSO INCREASE WIND
SPEEDS OVER THE WESTERN PORTIONS OF TH	E AREA.

.LBB...NONE.
MM

In the hours before

Local storm report, Mar 21, 9:32 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
932 PM CST TUE MAR 21 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

415 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        4TH AND FRANKFORD

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        QUAKER AND SOUTH LOOP 289

500 PM     LUBBOCK                   TX   .88 INCH HAIL
03/21/00   LUBBOCK                        85TH AND KNOXVILLE

502 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        NWS OFFICE

510 PM     LUBBOCK                   TX   1.75 INCH HAIL
03/21/00   LUBBOCK                        34TH AND UNIVERSITY

535 PM     LUBBOCK                   TX   1.00 INCH HAIL
03/21/00   LUBBOCK                        SOUTH UNIVERSITY AND 89TH

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:39 AM CSTSevere Thunderstorm WarningLUBLynn, Terry51 min
Mar 22, 3:31 AM CSTSevere Thunderstorm WarningLUBLynn44 min
Mar 22, 3:10 PM CSTSevere Thunderstorm WarningLUBHockley35 min
Mar 22, 3:53 PM CSTSevere Thunderstorm WarningLUBGarza52 min
Mar 22, 4:26 PM CSTSevere Thunderstorm WarningLUBKent49 min
Mar 22, 4:55 PM CSTSevere Thunderstorm WarningLUBDickens50 min
Mar 22, 5:08 PM CSTSevere Thunderstorm WarningLUBLamb52 min
Mar 22, 5:12 PM CSTSevere Thunderstorm WarningLUBLubbock48 min
Mar 22, 5:31 PM CSTSevere Thunderstorm WarningLUBTerry, Yoakum29 min
Mar 22, 5:43 PM CSTSevere Thunderstorm WarningLUBDickens47 min
Mar 22, 5:49 PM CSTSevere Thunderstorm WarningLUBKent41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.